Rip Current, Lower Mobile
- When
- April 6, 10:30 AM CST to 10:35 AM CST
- Where
- Lower Mobile forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
A 40 year old male from out of town drowned after he got caught in a rip current off the Dauphin Island fishing pier.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A 40 year old male from out of town drowned after he got caught in a rip current off the Dauphin Island fishing pier.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 6, 4:15 AM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT SUN APR 6 2008 .SHORT TERM...TODAY AND TONIGHT...A LOW CLOUD CANOPY COVERING THE FORECAST AREA THIS MORNING WILL GRADUALLY ERODE FROM NORTHWEST TO SOUTHEAST AS DAYTIME MIXING UNFOLDS. THE CLOUDS HOWEVER WILL BE HARD TO ERODE SOUTHEAST OF I-65 AS A FRONTAL BOUNDARY OVER THE COASTAL WATERS DRIFTS NORTHWARD...SO KEPT MOSTLY CLOUDY WORDING IN. ISOLATED SHOWERS FORMING NORTH OF THE BOUNDARY WILL DRIFT NORTHWARD INTO THE COASTAL SECTIONS...AND POSSIBLY INTO SOUTH CENTRAL ALABAMA. NEAR NORMAL TEMPERATURES IN THE UPPER 70S SHOULD OCCUR. THE LOW CLOUDS SHOULD EXPAND SLOWLY BACK TO THE NORTHWEST AFTER SUNSET...WITH SHOWERS ENDING AS FRONT DISSIPATES. RAISED OVERNIGHT LOWS A FEW DEGREES ABOVE MAV GUID DUE TO EXPECTED CLOUD COVER MOST OF THE NIGHT. /22 && .LONG TERM...BY 12Z THU SFC RIDGE OVER THE MID ATLANTIC REGION STRENGTHENS AND BUILDS SOUTHWARD ACROSS THE SE CONUS AND CENTRAL GULF STATES. THIS PATTERN GIVES WAY TO A MODERATE NORTHEASTERLY FLOW THROUGH EARLY MON AFT FOLLOWED BY A WEAK RETURN FLOW MAINLY DEVELOPING FROM DAYTIME HEATING INLAND AND COOLER TEMPS ALONG THE COAST. BY LATE MON AFTERNOON A WEAK SEABREEZE BOUNDARY IS NOTED OVER THE SOUTHERN HALF OF THE CWFA GIVING WAY TO INCREASED MOISTURE CONVERGENCE IN THE LOWER LEVELS MAINLY ACROSS COASTAL AND INLAND COASTAL AREAS LATE MON AFTERNOON AND MON EVENING. AS A RESULT HAVE INTRODUCED A SMALL POP IN THESE AREAS MENTIONED. THIS PATTERN IS DEPICTED WELL BY BOTH THE NAM AND GFS ON MON WITH THE NAM SLIGHTLY WETTER THEN THE GFS. FOR THE REMAINDER OF THE WEEK RETURN FLOW BUILDS SLOWLY TUE THROUGH FRI WITH A SERIES OF SHORTWAVE TROFS TRACKING EASTWARD ACROSS THE CENTRAL GULF STATES AND SE CONUS... AIDING IN INCREASED LIFT AND MID FORCING FOR SCT POPS BY MIDWEEK. FURTHER SOUTH OVER THE NE AND NORTH CENTRAL GULF A WEAK PERTURBATION MOVES WEST AND NORTHWEST WITH DEEP RETURN FLOW ON WED. WITH THIS THE BEST CHANCE FOR SIGNIFICANT RAIN DURING THE WEEK LOOKS TO BE WED AFT AND WED EVENING WITH THE HIGHEST POPS FOR MUCH OF THE REGION DURING THE EVENING HOURS. RETURN FLOW CONTINUES FOR THE REMAINDER OF THE WEEK BUILDING ON FRI AS DEEPENING TROF AND SIGNIFICANT COLD FRONT OVER THE CENTRAL CONUS BEGINS TO MOVE EAST. THIS PATTERN WILL EVENTUALLY GIVE WAY TO SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS FRI NIGHT CONTINUING INTO EARLY SAT. DUE TO THE DECENT RAINS YESTERDAY AND LAST NIGHT...RESULTING IN BETTER THAN AVERAGE MOISTURE ON THE GROUND...PATCHY FOG WILL BE POSSIBLE EACH NIGHT POSSIBLY BECOMING DENSE AT TIMES BY MID WEEK. WITH CONTINUE TO USE THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED PDS. /32 && .MARINE...A FRONTAL BOUNDARY EXTENDING FROM NEAR PANAMA CITY TO 50 MILES SOUTH OF THE MISSISSIPPI RIVER DELTA WILL DRIFT NORTHWARD TODAY AND THEN GRADUALLY DISSIPATE TONIGHT AND MONDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FORMING ALONG THE BOUNDARY WILL DRIFT NORTHWARD...WITH THE HIGHEST CONCENTRATION JUST SOUTH OF THE BOUNDARY. A SURFACE RIDGE WILL THEN BECOME RE-ESTABLISHED ACROSS THE SOUTHEAST STATES BY TUESDAY...BRINGING A MODERATE EAST TO SOUTHEAST WIND AND BUILDING SEAS THROUGH MIDWEEK. /22 && .FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES LOOK TO REMAIN ABOVE CRITICAL THRESHOLDS TODAY BUT MAY NEED TO BE CLOSELY MONITORED ESPECIALLY WELL INLAND AWAY FROM THE COAST. OTHERWISE...NO CONCERNS FOR THE REMAINDER OF THE WEEK. /32 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 78 57 82 58 / 10 05 20 10 PENSACOLA 76 60 79 60 / 20 10 20 10 DESTIN 75 61 78 62 / 20 10 20 10 EVERGREEN 78 55 82 54 / 10 10 05 05 WAYNESBORO 79 54 83 55 / 10 10 05 05 CAMDEN 79 54 82 54 / 10 10 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 645 AM CDT SUN APR 6 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-071200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 645 AM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT... STANDING WATER WILL CONTINUE TO GRADUALLY DRAIN FROM POOR DRAINAGE AND LOW LYING AREAS WITH RAIN SWOLLEN CREEK BEDS SLOWLY SUBSIDING AFTER LAST NIGHTS HEAVY DOWNPOURS. SEVERAL SWOLLEN RIVERS IN EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE WILL CONTINUE TO GRADUALLY SUBSIDE. A HEIGHTENED SEA STATE OVER THE COASTAL WATERS WITH SIGNIFICANT WAVES UP TO 5 FEET MAY PROVIDE A LOW TO MODERATE IMPACT ON SMALL CRAFT OPERATING ON THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN INCREASING SOUTHEASTERLY WIND AND BUILDING SEAS ON TUESDAY THROUGH THURSDAY WILL BRING INCREASED HAZARDS FOR BOATERS AND AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES. A COLD FRONT WILL ADVANCE SOUTHEAST THROUGH THE AREA ON FRIDAY...BRINGING THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE AREA SHOULD NOT BE NEEDED THROUGH TONIGHT.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Lower Mobile | 2008-04-06 | 40 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94465.